Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 126, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 30, 2007, 4:11 PM CDT for Mobile County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2007, 4:11 PM CDT (21:11 UTC)
- Expired
- Aug 30, 2007, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Mobile County, AL
The radar
The Mobile radar (KMOB), 21 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 302111 SVRMOB ALC097-302145- /O.NEW.KMOB.SV.W.0126.070830T2111Z-070830T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 411 PM CDT THU AUG 30 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA... * UNTIL 445 PM CDT * AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EIGHT MILE...OR ABOUT 8 MILES NORTHWEST OF DOWNTOWN MOBILE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHICKASAW...SATSUMA...6 MILES NORTH OF MOBILE INFIRMARY AND 7 MILES NORTH OF AIRPORT AND GOVERNMENT BY 420 PM CDT... 7 MILES SOUTH OF I65 AND US 43...7 MILES NORTH OF LADD STADIUM AND 8 MILES SOUTH OF CREOLA BY 425 PM CDT... COCHRANE BRIDGE BY 430 PM CDT... LAT...LON 3093 8815 3071 8825 3065 8807 3096 8797 $$
1 follow-up statement
000 WWUS54 KMOB 302145 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 444 PM CDT THU AUG 30 2007 ALC097-302154- /O.EXP.KMOB.SV.W.0126.000000T0000Z-070830T2145Z/ MOBILE AL- 444 PM CDT THU AUG 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOBILE COUNTY WILL BE ALLOWED TO EXPIRE AT 445 PM CDT... THE THUNDERSTORM HAS PASSED EAST ACROSS THE MOBILE RIVER DELTA AND WEAKENED BELOW SEVERE LIMITS. THE STORM IS STILL LIKELY PRODUCING VERY HEAVY RAINS...GUSTY WINDS AROUND 40 MPH...AND FREQUENT LIGHTNING STRIKES. THE THUNDERSTORM CONTINUES MOVING EAST AT 15 MPH. A SPECIAL MARINE WARNING REMAINS IN EFFECT FOR THE NORTHERN SECTIONS OF MOBILE BAY FOR STRONG GUSTY WINDS TO NEAR 40 MPH FROM THIS CLUSTER OF STRONG THUNDERSTORMS. LAT...LON 3093 8815 3071 8825 3065 8807 3096 8797 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:26 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 30, 3:26 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 326 PM CDT THU AUG 30 2007 .SHORT TERM...(TONIGHT THROUGH SUNDAY)AFTERNOON CONVECTION FIRED UP SHORTLY AFTER 12 NOON TO THE NORTHWEST AND MOVING TOWARD THE SOUTHEAST. THIS PRETTY MUCH IN LINE WITH THE NAM AND GFS GUIDANCE FROM THIS MORNING. UPPER TROUGH HAS NOSED TO THE SOUTHWEST INTO THE AREA AS UPPER HIGH BUILDS EAST A BIT TOWARD THE LOWER OHIO VALLEY. THIS SHOULD KEEP THE BEST RAIN CHANCES ALONG AND EAST OF THE TROUGH AXIS INTO SATURDAY...WHICH PLACES THE HIGHER POPS OVER THE EASTERN ZONES...GENERALLY EAST OF INTERSTATE 65. BY SUNDAY...THE POPS GO UP A BIT OVER THE EASTERN ZONES AS THE UPPER TROUGH BREAKS DOWN AND A FRONTAL BOUNDARY OFF TO THE NORTH TODAY FINALLY MAKES IT TO THE COAST AND STALLS ALONG THE COAST. THE SURFACE LOW LONG ADVERTISED BY NAM/GFS CONTINUES TO BE SHOWN BY THE MODELS TO MOVE FROM GEORGIA TO LOWER ALABAMA...BUT IT WEAKENS BY SUNDAY AS THE FRONT DISSIPATES IN THE AREA. HIGH TEMPERATURES TO REMAIN AROUND 90 WITH THE MAX BEING REACHES AROUND NOON...BEFORE THE CLODS AND CONVECTION GET GOING. THIS AFTERNOONS WET MICROBURST RISK IS MODERATE. .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)NO CHANGES MADE TO EXTENDED. UPPER TROUGH EXTENDING INTO THE AREA ON SUNDAY WILL WEAKEN AND LIFT OUT TO THE NORTHEAST THE FIRST OF THE WEEK. FORECAST AREA LEFT IN A RATHER NONDESCRIPT PATTERN...MAINLY WEAK RIDGING ALOFT UNTIL LATE NEXT WEEK. /11 && .MARINE...SURFACE HIGH WILL CONTINUE TO DOMINATE THE WEATHER OVER THE SOUTHEAST STATES AND NORTHEAST GULF OF MEXICO THROUGH MOST OF THE WEEK BUT WEAKEN. A WEAK COLD FRONT WILL CONTINUE MOVING SOUTHEAST TO ARRIVE NEAR AREA FRIDAY. IT WILL STALL NEAR THE COAST THIS WEEKEND BRINGIGN LIGHT TO MODERATE WINDS ACROSS THE MARINE AREA THROUGH THE PERIOD. SCATTERED TO NUMEROUS THUNDERSTORMS ARE THROUGH MUCH OF THE WEEK AND INTO THE WEEKEND...PRODUCING HIGHER WINDS AND SEAS AROUND THEM. /77 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 91 74 89 / 50 40 30 50 PENSACOLA 75 90 74 86 / 50 60 40 60 DESTIN 78 89 76 85 / 50 70 40 60 EVERGREEN 71 89 71 88 / 60 60 30 50 WAYNESBORO 72 92 69 90 / 50 30 20 40 CAMDEN 72 89 71 88 / 50 40 40 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 30, 5:25 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 525 AM CDT THU AUG 30 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 311200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-WASHINGTON-WAYNE-WILCOX- 525 AM CDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND INLAND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS OVER THE GULF COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE WILL BECOME MORE NUMEROUS DURING THE EARLY MORNING HOURS THEN LESS NUMEROUS IN THE AFTERNOON. THESE MARINE SHOWERS AND STORMS WILL PRODUCE GUSTY WINDS...LOCALLY HIGH WAVES...OCCASIONAL DANGEROUS CLOUD TO WATER LIGHTNING STRIKES...AND HEAVY RAIN. DURING THE LATE MORNING AND AFTERNOON HOURS TODAY...SHOWERS AND STORMS WILL BEGIN TO DEVELOP AND BECOME NUMEROUS OVER INLAND AREAS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE FLORIDA PANHANDLE. ANY OF THESE STORMS WILL BE CAPABLE OF WIND GUSTS TO 35 TO 40 MPH...DANGEROUS LIGHTNING AND TORRENTIAL DOWNPOURS...WHICH MAY RESULT IN MINOR FLOODING OF POOR DRAINAGE AREAS. A FEW STORMS MAY BECOME BRIEFLY SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY. A WEAK TROUGH OF LOW PRESSURE MOVING INTO THE REGION ON THURSDAY WILL PERSIST ACROSS THE AREA FRIDAY THOUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. WITH THIS UNSETTLED WEATHER PATTERN CONTINUING...LOOK FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS INTO THE EARLY PART OF NEXT WEEK...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. NO WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 30, 2:41 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 241 PM CDT THU AUG 30 2007 ALZ052-MSZ067-076-302030- WASHINGTON-GREENE-WAYNE- 241 PM CDT THU AUG 30 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON...GREENE AND WAYNE COUNTIES... AT 211 PM CDT NATIONAL WEATHER SERVICE RADAR DETECTED A THUNDERSTORM 6 MILES WEST OF BATTLES...AND MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... YELLOW PINE...FRUITDALE...ESCATAWPA...VINEGAR BEND AND TIBBIE THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 30, 4:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 402 PM CDT THU AUG 30 2007 ALZ061>063-302145- UPPER BALDWIN-LOWER MOBILE-UPPER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 402 PM CDT THU AUG 30 2007 ...STRONG THUNDERSTORMS ARE MOVING SOUTHEAST ACROSS MOBILE COUNTY...AND WILL MOVE INTO WESTERN BALDWIN COUNTY... AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM CHASTANG TO SEVEN HILLS...AND MOVING SOUTHEAST AT 20 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MAGNOLIA GROVE GOLF COURSE...SALCO...UNIVERSITY OF SOUTH ALABAMA...SATSUMA...WHISTLER...SCHILLINGER ROAD AREA...SPRING HILL COLLEGE AND PRICHARD THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.